MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 411801
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that moldable stomahesive (sh) wafer mass crumbled in three replacement wafers from one sample pack of three wafers.She received the wafer samples on tuesday, (b)(6) 2022.An electronic mail(email) with attached pictures was received which also read and displayed the crumbling of the wafer that occurred while the end user was molding the collar for turtle necking around her stoma.The end user stated and hoped that these provided pictures would better explain her experience and help with product quality investigation.The same issue occurred during her virtual visit with nurse, but no pictures were taken then.This issue was already reported.The end user also reported that she provided the lot number for the first incident which was found same for replacement products as well and the pictures and packing list were provided for the second set of moldable wafers.On wednesday, (b)(6) 2022, she changed her appliance and one of the three moldable stomahesive wafers.As per the controlled single variable-at-a-time elimination plan, that her nurse established during her virtual medical exam in which it was discussed not using powder or crusting step firstly, she said that she had noticed a slight increase in frequency and intensity of itching now that she was back to wearing stomahesive barriers.But still there were no open sores or eruptions on the abdomen.For this reason, on wednesday, she also applied separate samples of the tan collar and the adhesive skirt to the left side of her abdomen to do a sensitivity test.To date, no reaction to either material was reported and hence causality of sensitivity to wafers was not confirmed.With her next appliance change, she would vary the adhesive remover to the new company¿s brand, then afterwards, try the barrier preparation next time.It was unknown if the product was used.
 
Additional Manufacturer Narrative
Device 3 of 3.Lot number clarification: the end user reported that she was given control number 1c04043 by a member of company¿s complaint handling unit.However, lot number on packing slip was 0k00503 and not 1c04043 as consumer mentioned which was confirmed as valid as per the database for the affected product.Hence, lot number 0k00503 was considered for this emdr.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary photograph, video and/or physical sample evaluation: there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 0k00503 was manufactured on 10/8/2020, in ats #2 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 27/sep/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1222273 and manufacturing order 1550142.The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-144 ver.5.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on (b)(6) 2023, compliance engineer ran a query in database in order to verify the complaints reported for the 0k00503 lot for the malfunction code ¿skin barrier does not mold around stoma (e.G., too stiff, too dry, tears /crumbles when molding) at point of application¿ and as result, an additional type 2 complaint was found reported by the same customer.No other complaints reported by different customers were found.Historical nonconformance review: on (b)(6) 2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa (s) associated to the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿ for the lot number 0k00503 and as result, no nonconformance / corrective action / preventive actions (capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: br31-144 section 3.0 ¿dimensional verification and visual inspection¿: ¿ frequency: 24 times per shift (3 per hour) ¿ sample quantity: 1 piece per head and 3 per hour ¿ acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been 4 defective parts confirmed to date from a lot size of 4200 products.This represents a defect rate of only 0.09%, which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.25% based on our system application product (sap) ¿quality inspection plan¿.In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: the review of the batch record for lot 0k00503 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿.No additional complaints were reported for lot affected related to the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15309551
Report Number9618003-2022-04898
Device Sequence Number12338242
Product Code EXE
UDI-Device Identifier00768455187010
UDI-Public00768455187010
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/07/2025
Device Model Number411801
Device Lot Number0K00503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown